Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 7, NWS Brownsville, TX

March 17, 2025Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 17, 2025, 2:31 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 2:31 PM CDT (19:31 UTC)
In effect from
Mar 18, 2025, 12:00 PM CDT
Expired
Mar 18, 2025, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS74 KBRO 171931
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
231 PM CDT Mon Mar 17 2025

TXZ253>255-355-180530-
/O.NEW.KBRO.WI.Y.0007.250318T1700Z-250319T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Cameron-
Including the cities of Weslaco, Brownsville, Port Isabel,
McAllen, Pharr, Edinburg, Mission, Harlingen, Laguna Vista, and
Raymondville
231 PM CDT Mon Mar 17 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Coastal Cameron, Inland Cameron, Inland Willacy, and 
  Southern Hidalgo Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bogorad
4 follow-up statements
539 
WWUS74 KBRO 180147
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
847 PM CDT Mon Mar 17 2025

TXZ253>255-355-181400-
/O.CON.KBRO.WI.Y.0007.250318T1700Z-250319T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Cameron-
Including the cities of McAllen, Pharr, Weslaco, Mission, Port
Isabel, Laguna Vista, Harlingen, Raymondville, Edinburg, and
Brownsville
847 PM CDT Mon Mar 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Coastal Cameron, Inland Cameron, Inland Willacy, and 
  Southern Hidalgo Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AM
215 
WWUS74 KBRO 180943
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
443 AM CDT Tue Mar 18 2025

TXZ253>255-355-181745-
/O.CON.KBRO.WI.Y.0007.250318T1700Z-250319T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Cameron-
Including the cities of Mission, Brownsville, Edinburg,
Harlingen, Laguna Vista, Weslaco, Raymondville, Port Isabel,
McAllen, and Pharr
443 AM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS 
EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected.

* WHERE...Coastal Cameron, Inland Cameron, Inland Willacy, and 
  Southern Hidalgo Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Caceres
959 
WWUS74 KBRO 181723
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1223 PM CDT Tue Mar 18 2025

TXZ253>255-355-190000-
/O.CON.KBRO.WI.Y.0007.000000T0000Z-250319T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Cameron-
Including the cities of Pharr, Raymondville, Mission, McAllen,
Laguna Vista, Port Isabel, Brownsville, Weslaco, Edinburg, and
Harlingen
1223 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts 40 to 45 mph.

* WHERE...Coastal Cameron, Inland Cameron, Inland Willacy, and 
  Southern Hidalgo Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bogorad
019 
WWUS74 KBRO 182351
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
651 PM CDT Tue Mar 18 2025

TXZ253>255-355-190100-
/O.EXP.KBRO.WI.Y.0007.000000T0000Z-250319T0000Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Cameron-
Including the cities of Mission, McAllen, Port Isabel,
Brownsville, Laguna Vista, Edinburg, Harlingen, Pharr, Weslaco,
and Raymondville
651 PM CDT Tue Mar 18 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will continue to decrease, with a few gusts exceeding 35 mph 
possible over the next few hours.

$$

AM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 12:25 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 17, 12:25 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1225 PM CDT Mon Mar 17 2025

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 339 AM CDT Mon Mar 17 2025

Dry weather will prevail through the period with a nearly zonal
500 mb flow in place overhead. At the surface, high pressure along
the Texas Coast early this morning will slide eastward later
today into tonight. Highs today will be in the 80s, except near
the coast, which is well above normal. Lows tonight are expected
to be near normal ranging from the upper 50s across the northern
ranchlands to the low 60s across the Rio Grande Valley. Light and
variable winds this morning will increase later this morning into
the afternoon as the pressure gradient strengthens.

Tuesday is expected to be breezy to windy across the area,
especially near the coast, as the pressure gradient strengthens.
There is a medium to high chance (50 to 80 of wind gusts over 35
mph Tuesday afternoon. A Wind Advisory will likely be needed
across portions of Deep South Texas on Tuesday.

Finally, building seas along the Lower Texas Coast will result in a
Moderate Risk of rip currents tonight with a High Risk on Tuesday at
the local beaches.

&&

.LONG TERM...
(Tuesday Night through Sunday)
Issued at 339 AM CDT Mon Mar 17 2025

The above-mentioned Wind Advisory on Tuesday may possibly extend
into Tuesday evening or night, if current model guidance is to be
believed. Fortunately, the approach and pre-dawn Wednesday morning
passage of a cold front through Deep South Texas and the Rio Grande
Valley will weaken the pressure gradient and produce generally
breezy winds.

Overall, despite the Wednesday frontal passage, dry weather will
prevail across the BRO CWFA with a zonal mid-level flow in place
overhead. Although slightly below normal overnight lows Wednesday
night and daytime highs on Thursday are expected courtesy of the
frontal passage, well above normal temperatures are anticipated
throughout the long term forecast period with abundant dry air in
place gradually being moistened courtesy of a redeveloping and
persistent onshore flow.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Mar 17 2025

VFR conditions are expected to continue through the TAF period.
Gusty southeasterly winds are expected to continue through the
afternoon. Winds are expected to diminish to around 10kts
overnight at BRO and HRL, while MFE looks to remain gusty
overnight. Southeasterly winds will increase again after sunrise
Tuesday morning, with gusts possibly reaching or exceeding 30kts
at BRO and HRL.

&&

.MARINE...
(Today through Tuesday)
Issued at 339 AM CDT Mon Mar 17 2025

Buoy 42020 reported south winds around 10 knots gusting to near
12 knots at 3:10 CDT/8:10 UTC. Light to moderate winds and low to
moderate seas will prevail today as the pressure gradient slightly
increases. Small Craft Exercise Caution conditions will be
possible on the Laguna Madre this afternoon with an uptick in the
winds. Seas will gradually build across the Gulf waters tonight
with Small Craft Exercise Caution conditions develop. A Small
Advisory may be needed late tonight or early Tuesday morning on
the offshore Gulf waters (20-60 NM out) as winds increase. Strong
winds and building seas will prevail on Tuesday ahead of an
approaching cold front. Small Craft Advisories will likely be
needed for the Laguna Madre and the Gulf waters on Tuesday.

(Tuesday Night through Sunday)
Adverse marine conditions, likely requiring Small Craft Advisory
along the Lower Texas Coast, is anticipated Tuesday night in
advance of the Wednesday passage of a cold front. This front will
weaken the pressure gradient, resulting in improved winds and seas
on that day. However, Small Craft Advisory conditions will return
Wednesday night, but improve to Small Craft Should Exercise Caution
on Thursday. More moderate winds and seas will then develop and
persist for the remainder of the forecast period with surface high
pressure in control.

&&

.FIRE WEATHER...
(Today through Tuesday)
Issued at 339 AM CDT Mon Mar 17 2025

Fuels will remain cured and dry to critically dry across the
region through Tuesday. Very low relative humidity (17 yo 35
percent) will prevail across Deep South Texas again today.
However, the 20-foot winds are expected to between 15 to 20 mph,
with gusts up to 30 mph across much of the area this afternoon.
Therefore, A Fire Danger Statement remains in effect from 1 PM
today until 8 PM this evening. Relative humidity values begin to
recover later today into tonight as southeasterly flow increases.
The 20-foot level wind speeds are forecast to strengthen to 15 to
25 mph with higher gusts on Tuesday, especially near the coast.
Therefore, have issued a Fire Weather Watch for all of Deep South
Texas, except for the barrier islands, for Tuesday.

(Wednesday)
The pre-dawn passage of a cold front on Wednesday will produce
yet another surge of very dry air into Deep South Texas and the
Rio Grande Valley at that time, producing greatly lowered relative
humidity percentages. When combined with breezy winds at the
20-foot level and abundant cured to dry and critically fuels in
place, a Rangeland Fire Danger Statement, at a minimum, will
likely be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             81  64  80  67 /   0   0   0   0
HARLINGEN               85  60  84  64 /   0   0   0   0
MCALLEN                 89  64  88  66 /   0   0   0   0
RIO GRANDE CITY         88  61  91  62 /   0   0   0   0
SOUTH PADRE ISLAND      73  65  74  66 /   0   0   0   0
BAYVIEW/PORT ISABEL     81  63  80  64 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
     for TXZ248>255-351-353>355.

     High Rip Current Risk from Tuesday morning through Tuesday
     evening for TXZ451-454-455.

GM...None.
&&

SHORT TERM...63
LONG TERM....66
AVIATION...60-BE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:19 AM CDTRip Current StatementBROCameron, Kenedy, Willacy4 days
Mar 17, 4:06 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr
Mar 17, 2:20 PM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy30 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.